Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 76, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 1, 2019, 11:02 PM CDT for Bourbon County, Kansas; Vernon County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2019, 11:02 PM CDT (04:02 UTC)
- Expired
- May 1, 2019, 11:34 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
520
WUUS53 KSGF 020402
SVRSGF
KSC011-MOC217-020445-
/O.NEW.KSGF.SV.W.0076.190502T0402Z-190502T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1102 PM CDT WED MAY 1 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northeastern Bourbon County in southeastern Kansas...
Northwestern Vernon County in west central Missouri...
* Until 1145 PM CDT.
* At 1102 PM CDT, a severe thunderstorm was located near Fulton, or 8
miles north of Fort Scott, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Richards... Metz...
Stotesbury... Hammond...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3804 9464 3804 9461 3806 9461 3806 9449
3805 9447 3791 9440 3789 9472 3796 9476
TIME...MOT...LOC 0402Z 240DEG 18KT 3795 9468
HAIL...1.00IN
WIND...60MPH
$$
Titus2 follow-up statements
151
WWUS53 KSGF 020421
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1121 PM CDT WED MAY 1 2019
KSC011-020431-
/O.CAN.KSGF.SV.W.0076.000000T0000Z-190502T0445Z/
Bourbon KS-
1121 PM CDT WED MAY 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOURBON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3806 9449 3805 9447 3804 9446 3793 9441
3794 9462 3799 9462
TIME...MOT...LOC 0421Z 252DEG 19KT 3798 9455
$$
MOC217-020445-
/O.CON.KSGF.SV.W.0076.000000T0000Z-190502T0445Z/
Vernon MO-
1121 PM CDT WED MAY 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHWESTERN VERNON COUNTY...
At 1121 PM CDT, a severe thunderstorm was located 7 miles south of
Hume, or 12 miles northeast of Fort Scott, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Metz... Stotesbury...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3806 9449 3805 9447 3804 9446 3793 9441
3794 9462 3799 9462
TIME...MOT...LOC 0421Z 252DEG 19KT 3798 9455
HAIL...1.25IN
WIND...60MPH
$$
Titus298
WWUS53 KSGF 020434
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1134 PM CDT WED MAY 1 2019
MOC217-020444-
/O.CAN.KSGF.SV.W.0076.000000T0000Z-190502T0445Z/
Vernon MO-
1134 PM CDT WED MAY 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VERNON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3806 9449 3805 9447 3804 9446 3793 9441
3794 9462 3799 9462
TIME...MOT...LOC 0432Z 240DEG 18KT 3801 9448
$$
TitusWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:22 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 1, 6:22 PM CDT, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
622 PM CDT Wed May 1 2019
.SHORT TERM...(This evening through Thursday)
Issued at 238 PM CDT Wed May 1 2019
Main concerns in the near term will be with storm development late
this afternoon and tonight.
Atmosphere recovering from big cold pool push from last night's
convection. Shortwave ridge aloft is keeping things quiet in our
area. However, another upper level impulse/shortwave will move
northeast from the Red River reaching northeast OK by early evening.
Most guidance breaks out scattered convection over southeast
KS/northeast OK toward 00z/7pm. By this time, 2000-3000 j/kg cape
and around 30kts m/l 0-6km shear (KJLN vcnty from the HRRR) will
support either multicells or supercells this evening and overnight
as the shortwave continues to lift northeast through the region. In
general storm development will be more favored in/near the
convergence/frontal zone that extends from northeast OK into
southwest and central MO. While hail/wind will be the main
potential hazards, couldn't rule out a tornado if the cells can
remain rooted near the sfc. Unlike yesterday, it looks the
convection will be more scattered in nature. Relying somewhat on the
HRRR for the near term fcst mixed with some consensus short term
guidance.
The frontal boundary is progged to shift south on Thursday and
overall better chances for shower/tstms will be more confined to
our southern cwfa. Another upper level impulse or remnant MCV will
move through southern MO during the afternoon with scattered
storms. Progged cape/instability is not expected to be as strong,
but mucape over 1000 j/kg will support hail and potentially a wind
threat if some sfc based cape can be realized.
Will extend the flash flood watch through the day Thursday. We have
watches and warnings everywhere along with most of our river
forecast points under warnings. It doesn't look like the precip will
be as widespread over the next couple of days, but we will have some
locally heavy rain with storm clusters.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 238 PM CDT Wed May 1 2019
Friday-Saturday: A shortwave over the eastern Rockies now will lift
northeast, and another now moving into the Pacific northwest will
move into the central/northern Rockies Thu night and into the
Midwest and MO Fri night. The sfc front will lift back to the north
Fri. Showers/tstms will develop ahead of the shortwave before ending
Fri night. Progged instability doesn't look too impressive at this
point, but we don't need the additional rainfall. Will continue to
monitor hydro through this period. The precip should finally exit
off to the east Sat. Total rainfall in the forecast through
Sat generally ranges one inch in the northwest cwfa to two inches
in the southeast.
Sunday: Looks quiet with sfc high pressure.
Sunday night-Wednesday: Sfc low pressure moves into the western
Plains w/moisture return into the Plains. Flat ridging aloft will
amplify over the central CONUS as a closed upper low develops over
the southwest. Convective coverage may be more limited but will
continue rain chances through this period with above normal
temperatures.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 618 PM CDT Wed May 1 2019
Showers and isolated thunderstorms will be possible this evening
and through the overnight hours. A storm system will spread
across the region bringing MVFR to IFR ceilings and visibilities
with moderate to heavy rainfall. Slowly improving flight
conditions are expected late Thursday afternoon into Thursday
evening.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday evening for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...Flash Flood Watch through Thursday evening for KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...HatchHazardous weather outlook, May 1, 8:06 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 806 PM CDT Wed May 1 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 806 PM CDT Wed May 1 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Elevated lightning risk. DISCUSSION... Scattered thunderstorms can be expected to develop, mostly after 8 pm. There is a chance that a few supercell thunderstorms could develop in northeast Oklahoma and move into portions of southeastern Kansas and southwestern Missouri. If this scenario occurs, large hail to the size of golf balls, damaging winds, and an isolated tornado would be possible. The storms are expected to be more scattered or less widespread in nature versus yesterday, but areas of heavy rainfall will also be possible. Flooding of numerous creeks, streams, and low water crossings will continue across the Missouri Ozarks through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will then persist into Thursday with a few strong to marginally severe storms possible mainly south of the Interstate 44 corridor. The main potential hazards will be hail to the size of quarters and locally damaging winds. Residual flooding will also likely persist. The risk for thunderstorms will then persist into Friday with more storms then possible from Sunday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, May 1, 8:03 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
803 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TORNADO 2 NW WILLARD 37.33N 93.46W
04/30/2019 GREENE MO NWS STORM SURVEY
CORRECTS PREVIOUS TORNADO REPORT FROM 2 NW
WILLARD. AN NWS STORM SURVEY CONFIRMED AN
EF1 TORNADO THAT TRACKED FROM 2 MILES NW OF
WILLARD, MO TO 2 MILES N OF WILLARD. MAXIMUM
WIND GUSTS WERE ESTIMATED AT 100 MPH, WITH
AN ESTIMATED PATH WIDTH OF 200 YARDS AND A
PATH LENGTH OF 2 MILES. THE TORNADO STARTED
AT 8:15 PM AND LIFTED AROUND 8:17 PM. A
SWATH OF 60-70 MPH STRAIGHT LINE WINDS WAS
NOTED JUST SOUTH OF THE TORNADO TRACK.
NUMEROUS TREES WERE UPROOTED/SNAPPED.
&&
TITUSLocal storm report, May 1, 8:27 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
827 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND DMG 5 WSW BUCYRUS 37.31N 92.10W
04/30/2019 TEXAS MO EMERGENCY MNGR
HUNDREDS OF TREES DOWNED, MAINLY IN THE SAME
DIRECTION FROM SOUTHWEST TO NORTHEAST.
DELAYED REPORT. TIME ESTIMATED BY RADAR.
&&Special weather statement, May 1, 10:08 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Springfield MO
1008 PM CDT WED MAY 1 2019
MOZ067-020345-
St. Clair MO-
1008 PM CDT WED MAY 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CLAIR COUNTY
UNTIL 1045 PM CDT...
At 1007 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lowry City, or 15 miles south of Clinton, moving northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Truman Lake... Lowry City...
LAT...LON 3821 9351 3820 9350 3816 9350 3809 9372
3814 9379 3821 9375 3820 9356 3822 9357
TIME...MOT...LOC 0307Z 231DEG 18KT 3815 9370
TitusSpecial weather statement, May 1, 10:30 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
1030 PM CDT WED MAY 1 2019
KSZ073-020415-
Bourbon KS-
1030 PM CDT WED MAY 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOURBON COUNTY UNTIL
1115 PM CDT...
At 1030 PM CDT, Doppler radar was tracking a strong thunderstorm near
Redfield, or 7 miles west of Fort Scott, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Fort Scott... Marmaton...
Redfield... Devon...
Hammond...
LAT...LON 3804 9462 3803 9461 3782 9461 3781 9462
3781 9493 3789 9495
TIME...MOT...LOC 0330Z 253DEG 18KT 3787 9485
TitusSpecial weather statement, May 1, 10:35 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Springfield MO
1035 PM CDT WED MAY 1 2019
MOZ055-020415-
Benton MO-
1035 PM CDT WED MAY 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BENTON COUNTY UNTIL
1115 PM CDT...
At 1035 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Lowry City, or 10 miles west of Warsaw, moving
northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Truman State Park... Truman Lake...
Warsaw... Palo Pinto...
Racket... Whitakerville...
LAT...LON 3824 9331 3816 9350 3820 9350 3821 9353
3847 9351
TIME...MOT...LOC 0335Z 227DEG 17KT 3824 9358
TitusLocal storm report, May 1, 10:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1040 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND DMG 3 S EDGAR SPRINGS 37.67N 91.86W
04/30/2019 PHELPS MO PUBLIC
SEVERAL LARGE TREES DOWNED WITH SOME TOPS OF
TREES TWISTED. SOUTH OF HWY H. REPORT
RELAYED VIA SOCIAL MEDIA. DELAYED REPORT.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:30 PM CDT | Special Weather Statement | SGF | Bourbon | 45 min |
| May 2, 10:44 AM CDT | Areal Flood Warning | SGF | Cherokee, Crawford | 8 hr |
| May 1, 10:08 PM CDT | Special Weather Statement | SGF | St. Clair | 37 min |
| May 1, 10:35 PM CDT | Special Weather Statement | SGF | Benton | 40 min |
| May 2, 12:13 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 47 min |
| May 2, 12:23 AM CDT | Special Weather Statement | SGF | Pulaski | 52 min |
| May 2, 1:44 AM CDT | Special Weather Statement | SGF | Phelps | 31 min |
| May 2, 2:54 AM CDT | Special Weather Statement | SGF | Barry, Stone, Taney | 51 min |
| May 2, 5:26 AM CDT | River Flood Warning | SGF | Laclede | 38 hr |
| May 2, 10:12 AM CDT | Areal Flood Warning | SGF | Christian, Taney | 12 hr |
| May 2, 10:23 AM CDT | River Flood Warning | SGF | Shannon | 30 hr |
| May 2, 10:23 AM CDT | River Flood Warning | SGF | Shannon | 47 hr |
| May 2, 10:30 AM CDT | Areal Flood Warning | SGF | Dent, Douglas, Howell, Oregon, Phelps, Shannon and 1 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.